Bilateral Cystoid Macular Edema Secondary to Paclitaxel Treatment


Tezcan Y., Surmeli M., Tastekin D. , Koc M.

ARCHIVES OF IRANIAN MEDICINE, cilt.18, sa.9, ss.606-607, 2015 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 18 Konu: 9
  • Basım Tarihi: 2015
  • Dergi Adı: ARCHIVES OF IRANIAN MEDICINE
  • Sayfa Sayıları: ss.606-607

Özet

Cystoid macular edema is rarely observed secondary to paclitaxel treatment. A 55-year-old female patent was applied five cures of paclitaxel and carboplatin chemotherapy after being diagnosed with metastatic ovarian cancer. The patient had a normal bilateral vision prior to the chemotherapy treatments. After the fifth cure, the patient complained of bilateral vision loss, which was more severe in the left eye. Ophthalmologic examination revealed that right eye vision was 4/10 blurred without glasses and 7/10 blurred with glasses, left eye vision was 1/10 blurred without glasses and 4/10 blurred with glasses. Pathology was not detected during the biomicroscopic examination. Fundus examination of the patient revealed pigment epithelium irregularity, which was found to be less in the right eye, and it was found a decrease in foveal cavity. For fundus examination, the patient underwent fundus fluorescein angiography (FFA) and optical coherence tomography (OCT). FFA revealed fluorescein leakage and cystoid appearance particularly more apparent in the left eye. Thickening in the macula and cystoid space was observed particularly more in the left eye in the OCT measurement. In conclusion, we presented our case as a rarely observed cystoid macular edema secondary to paclitaxel treatment.